June  2018, 23(4): 1819-1833. doi: 10.3934/dcdsb.2018089

Singular perturbed renormalization group theory and its application to highly oscillatory problems

1. 

College of Mathematics, Jilin University, Changchun 130012, China

2. 

Beijing Computational Science Research Center, ZPark Ⅱ, No. 10 Dongbeiwang, West Road, Haidian District, Beijing 100094, China

3. 

College of Mathematics State key laboratory of automotive, simulation and control, Jilin University, Changchun 130012, China

Corresponding author: Shaoyun Shi (shisy@jlu.edu.cn)

Received  October 2016 Revised  October 2017 Published  March 2018

Fund Project: This work is supported by NSFC grant (No. 11771177,11301210), China Automobile Industry Innovation and Development Joint Fund (No. U1664257), Program for Changbaishan Scholars of Jilin Province and Program for JLU Science, Technology Innovative Research Team (No. 2017TD-20), NSF grant (No. 20140520053JH) and ESF grant (No. JJKH20170776KJ) of Jilin, China

Renormalization group method in the singular perturbation theory, originally introduced by Chen et al, has been proven to be very practicable in a large number of singular perturbed problems. In this paper, we will firstly reconsider the Renormalization group method under some general conditions to get several newly rigorous approximate results. Then we will apply the obtained results to investigate a class of second order differential equations with the highly oscillatory phenomenon of highly oscillatory properties, which occurs in many multiscale models from applied mathematics, physics and material science, etc. Our strategy, in fact, can be also used to analyze the same problem for related evolution equations with multiple scales, such as nonlinear Klein-Gordon equations in the nonrelativistic limit regime.

Citation: Wenlei Li, Shaoyun Shi. Singular perturbed renormalization group theory and its application to highly oscillatory problems. Discrete & Continuous Dynamical Systems - B, 2018, 23 (4) : 1819-1833. doi: 10.3934/dcdsb.2018089
References:
[1]

W. Z. BaoX. C. Dong and X. F. Zhao, Uniformly accurate multiscale time integrators for highly oscillatory second order differential equations, J. Math. Study., 47 (2014), 111-150. Google Scholar

[2]

W. Z. Bao and X. C. Dong, Analysis and comparison of numerical methods for the Klein-Gordon equation in the nonrelativistic limit regime, Numer. Math., 120 (2012), 189-229. doi: 10.1007/s00211-011-0411-2. Google Scholar

[3]

A. D. Bryuno, Analytic form of differential equations Ⅰ, Ⅱ, Trudy Moskov. Mat. Obšč., 25 (1971), 119-262; ibid. Google Scholar

[4]

L. Y. ChenN. Goldenfeld and Y. Oono, Renormalization group theory for global asymptotic analysis, Phys. Rev. Lett., 73 (1994), 1311-1315. doi: 10.1103/PhysRevLett.73.1311. Google Scholar

[5]

L. Y. ChenN. Goldenfeld and Y. Oono, Renormalization group and singular perturbations: Multiple scales, boundary layers, and reductive perturbation theory, Phys. Rev. E., 54 (1996), 376-394. doi: 10.1103/PhysRevE.54.376. Google Scholar

[6]

H. Chiba, $C^1$ Approximation of vector fields based on the renormalization group method, SIAM J. Appl. Dyn. Syst., 7 (2008), 895-932. doi: 10.1137/070694892. Google Scholar

[7]

H. Chiba, Extension and unification of singular perturbation methods for ODEs based on the renormalization group method, SIAM J. Appl. Dyn. Syst., 8 (2009), 1066-1115. doi: 10.1137/090745957. Google Scholar

[8]

S. I. EiK. Fujii and T. Kunihiro, Renormalization-group method for reduction of evolution equations: invariant manifolds and envelopes, Ann. Physics., 280 (2000), 236-298. doi: 10.1006/aphy.1999.5989. Google Scholar

[9]

N. GoldenfeldB. P. Athreya and J. A. Dantzig, Renormalization group approach to Multiscale modelling in materials science, J. Stat. Phys., 125 (2006), 1019-1027. doi: 10.1007/s10955-005-9013-7. Google Scholar

[10]

S. J. Gustafson and I. M. Sigal, Mathematical Concepts of Quantum Mechanics, Universitext. Springer-Verlag, Berlin, 2003. Google Scholar

[11]

M. H. Holmes, Introduction to Perturbation Methods, Springer-Verlag, Texts in Applied Mathematics, 20. New York, 2013. Google Scholar

[12]

E. Kirkinis, The Renormalization Group: A perturbation method for the graduate curriculum, SIAM Rev., 54 (2012), 374-388. doi: 10.1137/080731967. Google Scholar

[13]

I. Moise and R. Temam, Renormalization group method. Applications to Navier-Stokes equation, Discrete Contin. Dyn. Syst., 6 (2000), 191-210. Google Scholar

[14]

I. Moise and M. Ziane, Renormalization group method. Applications to partial differential equations, J. Dynam. Differential Equations, 13 (2001), 275-321. doi: 10.1023/A:1016680007953. Google Scholar

[15]

R. E. O'Malley and E. Kirkinis, Examples illustrating the use of renormalization techniques on singularly perturbed differential equations, Stud. Appl. Math., 122 (2009), 105-122. doi: 10.1111/j.1467-9590.2008.00425.x. Google Scholar

[16]

R. E. O'Malley and E. Kirkinis, A combined renormalization group-multiple scale method for singularly perturbed problems, Stud. Appl. Math., 124 (2010), 383-410. doi: 10.1111/j.1467-9590.2009.00475.x. Google Scholar

[17]

M. PetcuR. Temam and D. Wirosoetisno, Renormalization group method applied to the primitive equations, J. Differential Equations, 208 (2005), 215-257. doi: 10.1016/j.jde.2003.10.011. Google Scholar

[18]

J. A. Sanders, F. Verhulst and J. Murdock, Averaging Methods in Nonlinear Dynamical Systems, Springer-Verlag, Texts in Applied Mathematics, 59. New York, 2007.Google Scholar

[19]

A. SarkarJ. K. BhattacharjeeS. Chakraborty and D. B. Banerjee, Center or limit cycle: Renormalization group as a probe, Eur. Phys. J. D, 64 (2011), 479-489. doi: 10.1140/epjd/e2011-20060-1. Google Scholar

[20]

K. Walid and S. Ablou, On the renormalization group Approach to perturbation theory for PDEs, Ann. Henri Poincaré, 11 (2010), 1007-1021. doi: 10.1007/s00023-010-0046-3. Google Scholar

[21]

M. Ziane, On a certain renormalization group method, J. Math. Phys., 41 (2000), 3290-3299. doi: 10.1063/1.533307. Google Scholar

show all references

References:
[1]

W. Z. BaoX. C. Dong and X. F. Zhao, Uniformly accurate multiscale time integrators for highly oscillatory second order differential equations, J. Math. Study., 47 (2014), 111-150. Google Scholar

[2]

W. Z. Bao and X. C. Dong, Analysis and comparison of numerical methods for the Klein-Gordon equation in the nonrelativistic limit regime, Numer. Math., 120 (2012), 189-229. doi: 10.1007/s00211-011-0411-2. Google Scholar

[3]

A. D. Bryuno, Analytic form of differential equations Ⅰ, Ⅱ, Trudy Moskov. Mat. Obšč., 25 (1971), 119-262; ibid. Google Scholar

[4]

L. Y. ChenN. Goldenfeld and Y. Oono, Renormalization group theory for global asymptotic analysis, Phys. Rev. Lett., 73 (1994), 1311-1315. doi: 10.1103/PhysRevLett.73.1311. Google Scholar

[5]

L. Y. ChenN. Goldenfeld and Y. Oono, Renormalization group and singular perturbations: Multiple scales, boundary layers, and reductive perturbation theory, Phys. Rev. E., 54 (1996), 376-394. doi: 10.1103/PhysRevE.54.376. Google Scholar

[6]

H. Chiba, $C^1$ Approximation of vector fields based on the renormalization group method, SIAM J. Appl. Dyn. Syst., 7 (2008), 895-932. doi: 10.1137/070694892. Google Scholar

[7]

H. Chiba, Extension and unification of singular perturbation methods for ODEs based on the renormalization group method, SIAM J. Appl. Dyn. Syst., 8 (2009), 1066-1115. doi: 10.1137/090745957. Google Scholar

[8]

S. I. EiK. Fujii and T. Kunihiro, Renormalization-group method for reduction of evolution equations: invariant manifolds and envelopes, Ann. Physics., 280 (2000), 236-298. doi: 10.1006/aphy.1999.5989. Google Scholar

[9]

N. GoldenfeldB. P. Athreya and J. A. Dantzig, Renormalization group approach to Multiscale modelling in materials science, J. Stat. Phys., 125 (2006), 1019-1027. doi: 10.1007/s10955-005-9013-7. Google Scholar

[10]

S. J. Gustafson and I. M. Sigal, Mathematical Concepts of Quantum Mechanics, Universitext. Springer-Verlag, Berlin, 2003. Google Scholar

[11]

M. H. Holmes, Introduction to Perturbation Methods, Springer-Verlag, Texts in Applied Mathematics, 20. New York, 2013. Google Scholar

[12]

E. Kirkinis, The Renormalization Group: A perturbation method for the graduate curriculum, SIAM Rev., 54 (2012), 374-388. doi: 10.1137/080731967. Google Scholar

[13]

I. Moise and R. Temam, Renormalization group method. Applications to Navier-Stokes equation, Discrete Contin. Dyn. Syst., 6 (2000), 191-210. Google Scholar

[14]

I. Moise and M. Ziane, Renormalization group method. Applications to partial differential equations, J. Dynam. Differential Equations, 13 (2001), 275-321. doi: 10.1023/A:1016680007953. Google Scholar

[15]

R. E. O'Malley and E. Kirkinis, Examples illustrating the use of renormalization techniques on singularly perturbed differential equations, Stud. Appl. Math., 122 (2009), 105-122. doi: 10.1111/j.1467-9590.2008.00425.x. Google Scholar

[16]

R. E. O'Malley and E. Kirkinis, A combined renormalization group-multiple scale method for singularly perturbed problems, Stud. Appl. Math., 124 (2010), 383-410. doi: 10.1111/j.1467-9590.2009.00475.x. Google Scholar

[17]

M. PetcuR. Temam and D. Wirosoetisno, Renormalization group method applied to the primitive equations, J. Differential Equations, 208 (2005), 215-257. doi: 10.1016/j.jde.2003.10.011. Google Scholar

[18]

J. A. Sanders, F. Verhulst and J. Murdock, Averaging Methods in Nonlinear Dynamical Systems, Springer-Verlag, Texts in Applied Mathematics, 59. New York, 2007.Google Scholar

[19]

A. SarkarJ. K. BhattacharjeeS. Chakraborty and D. B. Banerjee, Center or limit cycle: Renormalization group as a probe, Eur. Phys. J. D, 64 (2011), 479-489. doi: 10.1140/epjd/e2011-20060-1. Google Scholar

[20]

K. Walid and S. Ablou, On the renormalization group Approach to perturbation theory for PDEs, Ann. Henri Poincaré, 11 (2010), 1007-1021. doi: 10.1007/s00023-010-0046-3. Google Scholar

[21]

M. Ziane, On a certain renormalization group method, J. Math. Phys., 41 (2000), 3290-3299. doi: 10.1063/1.533307. Google Scholar

[1]

João Lopes Dias. Brjuno condition and renormalization for Poincaré flows. Discrete & Continuous Dynamical Systems - A, 2006, 15 (2) : 641-656. doi: 10.3934/dcds.2006.15.641

[2]

I. Moise, Roger Temam. Renormalization group method: Application to Navier-Stokes equation. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 191-210. doi: 10.3934/dcds.2000.6.191

[3]

Nathan Glatt-Holtz, Mohammed Ziane. Singular perturbation systems with stochastic forcing and the renormalization group method. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1241-1268. doi: 10.3934/dcds.2010.26.1241

[4]

Hans Koch, João Lopes Dias. Renormalization of diophantine skew flows, with applications to the reducibility problem. Discrete & Continuous Dynamical Systems - A, 2008, 21 (2) : 477-500. doi: 10.3934/dcds.2008.21.477

[5]

Masaru Ikehata. On finding an obstacle with the Leontovich boundary condition via the time domain enclosure method. Inverse Problems & Imaging, 2017, 11 (1) : 99-123. doi: 10.3934/ipi.2017006

[6]

Claude Le Bris, Frédéric Legoll. Integrators for highly oscillatory Hamiltonian systems: An homogenization approach. Discrete & Continuous Dynamical Systems - B, 2010, 13 (2) : 347-373. doi: 10.3934/dcdsb.2010.13.347

[7]

Emmanuel Frénod, Sever A. Hirstoaga, Eric Sonnendrücker. An exponential integrator for a highly oscillatory vlasov equation. Discrete & Continuous Dynamical Systems - S, 2015, 8 (1) : 169-183. doi: 10.3934/dcdss.2015.8.169

[8]

Hermann Brunner. On Volterra integral operators with highly oscillatory kernels. Discrete & Continuous Dynamical Systems - A, 2014, 34 (3) : 915-929. doi: 10.3934/dcds.2014.34.915

[9]

Yahong Peng, Yaguang Wang. Reflection of highly oscillatory waves with continuous oscillatory spectra for semilinear hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2009, 24 (4) : 1293-1306. doi: 10.3934/dcds.2009.24.1293

[10]

A. C. Eberhard, C.E.M. Pearce. A sufficient optimality condition for nonregular problems via a nonlinear Lagrangian. Numerical Algebra, Control & Optimization, 2012, 2 (2) : 301-331. doi: 10.3934/naco.2012.2.301

[11]

Omid S. Fard, Javad Soolaki, Delfim F. M. Torres. A necessary condition of Pontryagin type for fuzzy fractional optimal control problems. Discrete & Continuous Dynamical Systems - S, 2018, 11 (1) : 59-76. doi: 10.3934/dcdss.2018004

[12]

Patrick Winkert. Multiplicity results for a class of elliptic problems with nonlinear boundary condition. Communications on Pure & Applied Analysis, 2013, 12 (2) : 785-802. doi: 10.3934/cpaa.2013.12.785

[13]

Mahamadi Warma. Parabolic and elliptic problems with general Wentzell boundary condition on Lipschitz domains. Communications on Pure & Applied Analysis, 2013, 12 (5) : 1881-1905. doi: 10.3934/cpaa.2013.12.1881

[14]

Ana P. Lemos-Paião, Cristiana J. Silva, Delfim F. M. Torres. A sufficient optimality condition for delayed state-linear optimal control problems. Discrete & Continuous Dynamical Systems - B, 2019, 24 (5) : 2293-2313. doi: 10.3934/dcdsb.2019096

[15]

Marvin S. Müller. Approximation of the interface condition for stochastic Stefan-type problems. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 4317-4339. doi: 10.3934/dcdsb.2019121

[16]

G. Bonanno, Salvatore A. Marano. Highly discontinuous elliptic problems. Conference Publications, 1998, 1998 (Special) : 118-123. doi: 10.3934/proc.1998.1998.118

[17]

Sze-Bi Hsu, Bernold Fiedler, Hsiu-Hau Lin. Classification of potential flows under renormalization group transformation. Discrete & Continuous Dynamical Systems - B, 2016, 21 (2) : 437-446. doi: 10.3934/dcdsb.2016.21.437

[18]

Yoonsang Lee, Bjorn Engquist. Variable step size multiscale methods for stiff and highly oscillatory dynamical systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (3) : 1079-1097. doi: 10.3934/dcds.2014.34.1079

[19]

Marissa Condon, Jing Gao, Arieh Iserles. On asymptotic expansion solvers for highly oscillatory semi-explicit DAEs. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4813-4837. doi: 10.3934/dcds.2016008

[20]

Hongxiu Zhong, Guoliang Chen, Xueping Guo. Semi-local convergence of the Newton-HSS method under the center Lipschitz condition. Numerical Algebra, Control & Optimization, 2019, 9 (1) : 85-99. doi: 10.3934/naco.2019007

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (61)
  • HTML views (221)
  • Cited by (0)

Other articles
by authors

[Back to Top]